Alert archive / New York / Flash Flood Warnings in 1998

Flash Flood Warning 82, NWS Burlington, VT

June 18, 1998Essex County, New York

NWS Burlington, VT issued this flash flood warning at Jun 18, 1998, 12:52 PM EDT for Essex County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 1998, 12:52 PM EDT (16:52 UTC)
Expired
Jun 18, 1998, 3:55 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County Essex County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1998-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1998-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 181653
FFWBTV
NYC031-181955-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1252 PM EDT THU JUN 18 1998

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 355 PM EDT.

* AT 1250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN KEESEVILLE AND WADHAMS

* RAINFALL RATES OF 1.50 INCHES AN HOUR ARE OCCURING IN NORTHEAST
  ESSEX COUNTY.  RIVERS AND STREAMS WILL RISE RAPIDLY OVER THE NEXT
  HOUR.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY
OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS
RIVERS AND CREEKS WHICH MAY BECOME KILLERS.

MCGILL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:30 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 18, 9:30 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
930 AM EDT THU JUN 18 1998

FLOODING PRBLMS OVR FOR NOW.  PLENTY OF JUICE STL OVR FA AND GRND IS
SATURATED SO MAY HV FURTHER PRBLMS TDY.

RDR FAIRLY QUIET AT THIS TIME BUT WL SEE INCRS IN ACTVTY ESP WITH
SUN POKING THRU IN CHMPLN VLY AND SRN VT.

NO PRBLEMS WITH TEMPS.  WHERE SUN LINGERS FOR A WHL CUD SEE TEMPS
GET INTO LWR 80S BUT WITH LOTS OF CLDS ARND AND THRT OF PCPN 70S
LOOKS OK.

MCGILL

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:16 PM EDTFlash Flood WarningBTVClinton3 hr

Nearby

Flash Flood Warnings in New York, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.